Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jun 19, 2022, 2:41 PM MDT for Larimer County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2022, 2:41 PM MDT (20:41 UTC)
- Expired
- Jun 19, 2022, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WGUS55 KBOU 192041
FFWBOU
COC069-192345-
/O.NEW.KBOU.FF.W.0003.220619T2041Z-220619T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
241 PM MDT Sun Jun 19 2022
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Central Larimer County in north central Colorado...
* Until 545 PM MDT.
* At 241 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the Cameron Peak warned area. Additional
rainfall amounts up to 0.3 of an inch possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Larimer County, including portions
of the Cameron Peak burn area, including Black Creek, Fish Creek,
and Miller Fork.
This includes the following additional locations...
Crystal Mountain and Storm Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the affected part of the Cameron Peak burn area. Rock
slides or debris flows can also be expected across rural roads.
Excessive runoff from this storm will cause flash flooding of creeks
and streams, roads and roadside culverts. The heavy rains could also
trigger rock slides or debris flows in steep terrain.
&&
LAT...LON 4048 10547 4058 10542 4056 10531 4045 10537
FLASH FLOOD...RADAR INDICATED
$$
Entrekin2 follow-up statements
073
WGUS75 KBOU 192151
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
351 PM MDT Sun Jun 19 2022
COC069-192345-
/O.CON.KBOU.FF.W.0003.000000T0000Z-220619T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
351 PM MDT Sun Jun 19 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT THIS
AFTERNOON FOR CENTRAL LARIMER COUNTY FOR THE SOUTHEAST PORTION OF
THE CAMERON PEAK BURN SCAR...
At 351 PM MDT, Doppler radar indicated thunderstorms have ended for
the time. However, flash flooding may still be ongoing in the warned
area. Up to a half of an inch of rain may have fallen in a very
short period of time.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Central Larimer County in the Cameron Peak
burn scar; including Black Creek, Sheep Creek, North Fish Creek,
Fish Creek, and Miller Fork.
This includes the following additional locations...
Crystal Mountain and Storm Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the affected part of the Cameron Peak burn area. Rock
slides or debris flows can also be expected across rural roads.
Excessive runoff from this storm will cause flash flooding of creeks
and streams, roads and roadside culverts. The heavy rains could also
trigger rock slides or debris flows in steep terrain.
&&
LAT...LON 4048 10547 4058 10542 4056 10531 4045 10537
FLASH FLOOD...RADAR INDICATED
$$
Entrekin452 WGUS75 KBOU 192342 FFSBOU Flash Flood Statement National Weather Service Denver CO 542 PM MDT Sun Jun 19 2022 COC069-192352- /O.EXP.KBOU.FF.W.0003.000000T0000Z-220619T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Larimer CO- 542 PM MDT Sun Jun 19 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT THIS AFTERNOON FOR CENTRAL LARIMER COUNTY OVER THE CAMERON PEAK BURN SCAR... Flooding is no longer expected to pose a threat. Local law enforcement reported no flooding. LAT...LON 4048 10547 4058 10542 4056 10531 4045 10537 $$ Entrekin
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 10:53 AM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 10:53 AM MDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1053 AM MDT Sun Jun 19 2022 .UPDATE... Issued at 1050 AM MDT Sun Jun 19 2022 The plume of mid and upper level moisture has shifted eastward form yesterday and now covers all but the eastern half of the CWA's plains. South to southwesterly low level winds are in place for much of the CWA this morning. The best CAPE is progged over the mountains and foothills, like yesterday. CAPE is limited over the plains. Nothing significant for sure. The latest models continue to show "likely" convective coverage over the mountains into the foothills and "scattered" coverage of the western 2/3rds of the plains for this afternoon and evening. Precipitable water is a bit lower today than it was yesterday. Storms will be moving pretty fast again today. The potential for burn scar flooding is not significant. && .SHORT TERM...(Today and tonight) Issued at 423 AM MDT Sun Jun 19 2022 A moist south-southwest flow aloft will continue through this evening around an upper level high off to the east and a trough over the Northern Rockies. Satellite imagery showing a solid swath of clouds across the western two-thirds of Colorado and New Mexico. With in this, radar is showing areas of showers. Will see scattered to numerous showers and thunderstorms move across the high country this afternoon and early evening. Still uncertain how much convection forms east of the mountains. No well defined boundary or wave to help trigger widespread development. Still expect isolated to scattered convection due to the moist airmass and should see some convergence along outflow boundaries that begin in the higher terrain and spread eastward. Severe threat fairly low today with CAPE less than 700 J/kg. However, strong flow aloft and storm movement around 35 mph could produce an isolated severe gust to 60 mph. Because of the strong flow aloft and quick moving storms, the flooding threat will be low. Highs today will be a little cooler, especially along and west of I-25 where greater cloud cover will be. The showers and storms progress north of Colorado by midnight. Much drier desert air begins to move into the mountains late tonight. This will bring clearing skies from west to east. .LONG TERM...(Monday through Saturday) Issued at 423 AM MDT Sun Jun 19 2022 A few changes in the long term forecast include: 1) decreasing PoPs/QPF 2) spotty fire weather conditions 3) model agreement on swath moisture placement leading to drier conditions. The upper level trough axis continues to sit west of Colorado pushing northward. This shift in the pattern decreases our precipitation chances significantly. Referencing yesterday's long term forecast discussion of "a moisture train" relocates directly north and east of our entire CWA. Hi-res guidance, such as the NAMNEST and HREF, suggests an isolated thunderstorm cannot be ruled out for the eastern plains; this is agreeable in terms of forecast ingredients Monday afternoon as ML CAPE reaches 400-500 J/kg and favorable lapse rates near 7-9 C/km. All this depends on if anything can develop because of dry air aloft thus this lead to a decrease in PoPs across the region. Inverted-v soundings from the NAM seem to favor a dry microburst regime Monday afternoon if storm development occurs. With this shift in the upper levels occurring, southerly surface winds will increase to 17-22kts Monday afternoon across the region especially in the eastern plains but as the trough axis continues to push northward, wind speeds decrease significantly to 10-14kts by Tuesday into the rest of the week. The placement of the upper level high ,focused southeast of our region, mainly affects our overnight lows. Our chances of precipitation decrease due to the swath of moisture staying eastward. A south to southeast wind direction will be favored Tuesday through Thursday morning. This will keep our low temperatures each night above normal through Thursday morning. A shortwave will occur by Friday and Saturday which may lead to potential precipitation across the region. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1050 AM MDT Sun Jun 19 2022 Models continue to show south-southwesterly winds at DIA through around 00Z. Then, some of the models bring in a short period of northerly winds until mid evening, then back to normal drainage patterns over night. Will leave the VCTS in the TAF with the TEMPO group for strong gusts winds for now. There should not be any issues with ceilings. && .FIRE WEATHER... Issued at 423 AM MDT Sun Jun 19 2022 Windy conditions are expected across the eastern plains again with southerly winds gusting to 40 mph. Moisture increases across the area with relative humidities staying above 20 percent. This will lead to a good chance for rain showers and thunderstorms over the higher terrain. For the Urban Corridor and eastern plains, showers and storms will be more scattered. Rainfall will mainly be light east of the mountains and gusty winds to 50 mph will be possible with the showers and storms. Monday, near critical fire weather conditions are possible across the urban corridor, eastern plains, and Palmer Divide. Minimum relative humidity in the afternoon trends near 14-20 percent for these areas. There is some uncertainty in wind gusts speeds reaching 25-30 mph for a 3hr period from model guidance and thunderstorm development could increase relative humidity in the afternoon. For these reasons, will hold off headlines. Elevated fire weather conditions are possible Tuesday and Wednesday. && .HYDROLOGY... Issued at 423 AM MDT Sun Jun 19 2022 Scattered to numerous showers and thunderstorms will form over the foothills and mountains today. Brief heavy rain should accompany the thunderstorms. Storm will be tracking northeast at around 35 mph. This will limit the flash flood threat mainly to the burn areas. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.........RJK SHORT TERM.....Meier LONG TERM......AD AVIATION.......RJK FIRE WEATHER...AD/Meier HYDROLOGY......Meier
Hazardous weather outlook, Jun 19, 11:02 AM MDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Sun Jun 19 2022 COZ030>051-201715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Sun Jun 19 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected over the higher terrain today with scattered thunderstorms across the Urban Corridor and eastern plains. Brief heavy rain and wind gusts to 50 mph will be possible with the stronger storms. An isolated gust to 60 mph can't be ruled out. Quick moving storms will keep the flash flood threat low for the burn areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hot afternoon temperatures continue through next weekend across the region. Isolated thunderstorms are possible Monday afternoon mainly for the eastern plains. Near critical fire weather conditions are possible for the Palmer Divide, eastern plains, and urban corridor Monday afternoon due to low humidity and gusty winds. A drier period will occur Tuesday through Thursday. Elevated fire weather conditions are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 19, 2:09 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Denver CO
209 PM MDT Sun Jun 19 2022
COZ039-040-043-192100-
Central and South Weld County CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
209 PM MDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of southwestern Weld,
northwestern Arapahoe, Broomfield, Denver, northeastern Jefferson,
western Adams and southeastern Boulder Counties through 300 PM MDT...
At 209 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Broomfield, or 15 miles northwest of Denver, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Denver, Aurora, northeastern Lakewood, Thornton, Arvada, Westminster,
western Centennial, Boulder, Longmont, Broomfield, Commerce City,
northeastern Littleton, Northglenn, Brighton, Englewood, Wheat Ridge,
Lafayette, Louisville, Erie and Greenwood Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3983 10450 3975 10451 3958 10500 4004 10530
4031 10494
TIME...MOT...LOC 2009Z 228DEG 28KT 3992 10511
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:09 PM MDT | Special Weather Statement | BOU | Broomfield, Denver | 51 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.